Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 111, NWS North Platte, NE

June 25, 2002Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2002, 10:08 PM CDT for Lincoln County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2002, 10:08 PM CDT (03:08 UTC)
Expired
Jun 25, 2002, 10:30 PM CDT
In force
22 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2999 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 260308
SVRLBF
NEC111-260330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1007 PM CDT TUE JUN 25 2002

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1030 PM CDT...

* AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED   THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 16 
MILES SOUTH OF BRADY...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER FARM AND RANGELANDS OF SOUTHEASTERN LINCOLN COUNTY

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4094 10078 4072 10069 4072 10025 4093 10023

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 7 hours 8 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT TUE JUN 25 2002

FORECAST CHALLENGE WILL BE POPS THROUGH WEDNESDAY...

WATER VAPOR IMAGERY LOOP SHOWS WAVE SEVERAL WAVES UPSTREAM TO
MOVE IN DURING THE AFTERNOON. SURFACE ANALYSIS AT 17Z SHOWED
HIGH CENTER NORTHWEST OF OGA WITH SURFACE TROUGH EXTENDING
SOUTHWEST FROM NEAR ONL TO BBW AND MCK. SECOND SURFACE TROUGH
EXTENDING SOUTHWEST SOUTH OF THE BLACK HILLS. RADAR MOSAIC SHOWS
RETURNS OVER SOUTHWEST SOUTH DAKOTA AND OVER THE PANHANDLE INTO
NORTHEAST COLORADO.

MODEL BLEND USED WITH ETA RUNNING TOO DRY AND AVN WITH BETTER RUN
TO RUN CONSISTENCY.

STEEP LAPSE RATES CONTINUE ACROSS THE WEST WITH SCATTERED
THUNDERSTORMS TO REDEVELOP ALONG EXISTING BOUNDARIES THIS EVENING.
SOUTHERN PANHANDLE TO RECEIVE MUCH NEEDED RAIN IF AVN VERIFIES WITH
MODEL POINTING TO CONVECTIVE COMPLEX DEVELOPING IN SOUTHEAST WYOMING
THIS EVENING. THEN SYSTEM MOVING SOUTHEAST ACROSS SOUTHWEST
NEBRASKA OVERNIGHT AS H5 WAVE MOVES ACROSS. ONCE CONVECTION DEVELOPS
THIS EVENING OUTFLOW BOUNDARIES TO BE THE DRIVING FORCE WITH STORMS
TO MOVE MAINLY SOUTHEAST.

THE CHANCE OF THUNDERSTORMS TO END AS H5 WAVE MOVES SOUTH ACROSS THE
SOUTHWEST WEDNESDAY. H5 RIDGE AXIS TO THE WEST SHARPENS AND BUILDS
EAST SLOWLY THROUGH THURSDAY WITH A MAINLY DRY WEEK WITH WARMING
TEMPERATURES.

THE H5 RIDGE AXIS BUILDS EAST ON FRIDAY WITH WESTERLIES SHIFTING
NORTH ACROSS CANADA. SURFACE TROUGH DEVELOPS TO THE WEST FRIDAY NIGHT
WITH MRF GENERATING SOME QPF. BELIEVE FRONTAL SYSTEM ACROSS THE GULF
STATES WILL LIMIT MOISTURE RETURN WITH WEAK WIND FLOW IN PLACE.
DISTURBANCES MOVE EAST WITH ISOLATED STORMS POSSIBLE BUT AT THIS
POINT WILL CONTINUE DRY FORECAST THROUGH THE WEEKEND. MONDAY THE
UPPER RIDGE WEAKENS WITH FRONTAL SYSTEM TO DROP SOUTH ACROSS THE
NORTHERN PLAINS INTO NORTHWEST NEBRASKA TUESDAY MORNING BEFORE
SLOWING AND BECOMING STATIONARY. THE GULF OPENS UP OVERNIGHT
WITH SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT.

.LBF...NONE.

KECK

In the hours before

Local storm report, Jun 25, 7:23 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
723 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0637 PM    5 WNW TAYLOR                NE   1.00 INCH HAIL
06/25/02   LOUP

BUTTLER
Local storm report, Jun 25, 8:10 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
810 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    3 E EWING                NE   0.75 INCH HAIL
06/25/02   HOLT

BIELINSKI
Local storm report, Jun 25, 8:12 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
812 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    18 NE ARTHUR                NE   60 MPH WINDS
06/25/02   ARTHUR                           LARGE TREE LIMBS DOWN

0730 PM    15 NE ARTHUR                NE   60 MPH WINDS
06/25/02   ARTHUR                           LARGE TREE LIMBS DOWN
                                            0.75 INCH HAIL

0725 PM    1 E RINGGOLD                NE   0.75 INCH HAIL
06/25/02   MCPHERSON

BIELINSKI
Local storm report, Jun 25, 8:23 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
823 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    1 E STAPLETON                NE   0.75 INCH HAIL
06/25/02   LOGAN

BIELINSKI
Special weather statement, Jun 25, 8:23 PM CDT, 1 hour 45 minutes before
NEZ004>010-023>029-094-260145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT TUE JUN 25 2002

...PARTS OF SEVERE THUNDERSTORM WATCH NUMBER 468 HAVE BEEN
CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 468 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN NEBRASKA...SHERIDAN...CHERRY...KEYA PAHA...
BOYD...BROWN...ROCK...HOLT...GRANT...HOOKER...THOMAS...BLAINE...
LOUP...GARFIELD...AND WHEELER. ALTHOUGH SHOWERS OR A FEW
THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE AREA...THE THREAT OF
SEVERE WEATHER HAS ENDED FOR THIS EVENING.
Local storm report, Jun 25, 8:50 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
850 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    4 NNW CALLAWAY                NE  1.00 INCH HAIL
06/25/02   CUSTER                            REPORTED BY PUBLIC

0830 PM    5 NNW CALLAWAY                NE  1.50 INCH HAIL
06/25/02   CUSTER                            REPORTED BY PUBLIC

BIELINSKI

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:00 PM CDTSevere Thunderstorm WarningLBFCuster60 min
Jun 25, 7:06 PM CDTSevere Thunderstorm WarningLBFArthur, Hooker, McPherson54 min
Jun 25, 7:26 PM CDTSevere Thunderstorm WarningLBFLogan49 min
Jun 25, 7:38 PM CDTSevere Thunderstorm WarningLBFHolt67 min
Jun 25, 8:01 PM CDTSevere Thunderstorm WarningLBFKeith59 min
Jun 25, 8:07 PM CDTSevere Thunderstorm WarningLBFCuster53 min
Jun 25, 8:56 PM CDTSevere Thunderstorm WarningLBFCuster64 min
Jun 25, 10:16 PM CDTSevere Thunderstorm WarningLBFFrontier59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.